Soft Tissue Calcification Secondary to Imatinib Mesylate in a Patient with Gastrointestinal Stromal Tumor
Imatinib mesylate has been associated with the changes in bone turnover. We report a case of the development of tissue calcification in a patient on long-term therapy with this drug. A 48-year-old male patient with gastrointestinal stromal tumor and liver metastasis complained of abdominal pain. His treatment included hepatic artery chemoembolization and partial hepatectomy in addition to chronic imatinib mesylate for 4 years. On physical examination, he had a peritoneal mass just beneath the laparotomy incision scar that, after resection, was found to be dystrophic bone formation. Based on the previous studies suggesting bone changes due to chronic therapy with imatinib mesylate, we believe that the patient's new bone formation was causally related to the use of this drug. To our knowledge, there are no similar reported cases in the literature.
Enck, Robert E.; Abushahin, Fadi; and Bossaer, John B.. 2013. Soft Tissue Calcification Secondary to Imatinib Mesylate in a Patient with Gastrointestinal Stromal Tumor. Journal of Oncology Pharmacy Practice. Vol.20(2). 137-140. https://doi.org/10.1177/1078155213480069 ISSN: 1078-1552